# SDR 2022FA0000449

- Difficulty date: August 16, 2022
- Submitted: August 16, 2022
- Operation: General aviation
- Aircraft: N488WA
- Make and model: Piper PA46-500TP
- Aircraft serial: 4697488
- Aircraft time: 1,013 hours
- Propeller: Hartzl HCE4A3D
- System (JASC): 3060 · Propeller/Rotor Anti-Ice/De-Ice System
- Part: Lead
- Part number: 4H23696
- Condition: Open
- Location: Prop Deice
- Part time: 1,013 hours
- Component: Propeller, Hartzl
- Component part number: HCE4A3D
- Stage of operation: NR
- How discovered: C
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THE PROPELLER DEICE OPERATION WAS INTERMITTENT. OPERATION WAS NOT CONSISTENT IN ANY PHASE OF FLIGHT OR GROUND MANEUVERING.  PERFORMED A FUNCTIONAL CHECK OF PROP HEAT IN HANGAR AND CONFIRMED NOT ALL BLADES WERE HEATING. REMOVED SPINNER AND INSPECTED. FOUND 1 PROPELLER DEICE BOOT LEAD INTERNALLY OPEN. LEADS APPEARED TO BE ORIGINAL TO DATE OF MANUFACTURE. REPLACED ALL LEADS WITH NEW UNITS P/N 4H2369-6. SYSTEM OPERATION SATISFACTORY. WE WOULD HIGHLY RECOMMEND THAT THESE DEICE BOOT LEADS BE REPLACED EVERY 500 HOURS. BASED ON AVERAGE USE OF THIS MODEL AIRCRAFT THAT TIME WILL ELAPSE OVER APPROX 10 YEARS. THE LEADS ARE IMPACTED BY THE ELEMENTS AND ARE SUBJECTED TO CENTRIFUGAL FORCES THAT CAN DETERIORATE THE PART OVE TIME.
